Although Norco was designed to help with pain, it is also a very dangerous drug that has many side effects. A caregiver must be aware if their client experiences any of the following:
- shallow breathing and/or slow heartbeat
- if your client experiences a light-headed feeling, like they might pass out
- confusion or unusual thoughts or behavior
- easy bruising or bleeding
- upper stomach pain
- loss of appetite
- dark urine
- clay-colored stools
- jaundice/yellowing of the skin or eyes
As a caregiver, knowing that your client is experiencing these symptoms, you must contact their medical professional at once. It is very important, in fact, that you do so!
The scary thing is that the hydrocodone portion of Norco can actually slow or stop a person’s breathing. That IS dangerous!
That is yet another reason why, if your client is using this drug incorrectly – or using too much of the drug – you seriously need to get them some help. Opiate drugs are very habit forming – as I have been discussing. Physicians are discovering the reason that even if an individual is taking the drug in regular prescription doses, they can still become addicted.
The tricky thing is that once a client is addicted, they will do anything to get more of this drug. Unfortunately that means that they would be willing to take another person’s prescription. This can just aid in drug abuse or furthering an addiction. It could even mean death.
If a client is addicted, it is your responsibility to ensure that their habit does not become any worse. By protecting them, you are showing them that With Age Comes Respect.